Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 30, 2008, 5:21 PM EST for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2008, 5:21 PM EST (22:21 UTC)
- Expired
- Nov 30, 2008, 5:45 PM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 302221
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EST SUN NOV 30 2008
FLZ067-302245-
INLAND PALM BEACH COUNTY FL-
521 PM EST SUN NOV 30 2008
...HEAVY SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...
AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM
BELLE GLADE TO 5 MILES SOUTHEAST OF OKEELANTA...MOVING NORTHEAST AT
45 MPH.
THESE SHOWERS WILL AFFECT...
BELLE GLADE...
PAHOKEE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS LINE OF SHOWERS
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.
LAT...LON 2639 8075 2669 8076 2669 8074 2670 8073
2676 8075 2678 8072 2675 8071 2676 8070
2679 8070 2696 8047 2696 8043 2696 8030
2672 8030
TIME...MOT...LOC 2220Z 230DEG 39KT 2672 8068 2653 8068
$$
DGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 30, 4:09 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 30, 4:09 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EST SUN NOV 30 2008
.DISCUSSION...
A TORNADO WATCH CONTINUES TO BE IN EFFECT UNTIL 8 PM EST THIS
EVENING. WHILE THERE HAS BEEN ONLY A FEW ISOLATED LIGHTNING
STRIKES...THERE STILL EXISTS THE POTENTIAL FOR CONVECTION THROUGH
THIS EVENING AND TONIGHT WITH THE FRONTAL PASSAGE. THE 18Z MFL
SOUNDING INDICATED CONSIDERABLE HELICITY AND INCREASING CAPE AND
DECREASING LCLS AS COMPARED TO THE 12Z SOUNDING. SO ALTHOUGH
SUSTAINED UPDRAFTS ARE NOT FAVORABLE UNDER THE CURRENT
ENVIRONMENTAL CONDITIONS...WITH THE AFOREMENTIONED HELICITY THERE
IS STILL A CHANCE FOR SEVERE WEATHER OR AN ISOLATED TORNADO. THE
00Z FORECAST SOUNDING INDICATES THAT THE WIND PROFILE WILL BECOME
MORE UNIDIRECTIONAL OVERNIGHT...WHICH WILL DIMINISH THE POTENTIAL
FOR ANY TORNADOES BUT WILL FAVOR THE POSSIBILITY OF DAMAGING WINDS
WITH ANY CONVECTIVE DOWNDRAFTS.
THE LATEST SUITE OF GUIDANCE INDICATES THAT THE FRONT WILL LIKELY
APPROACH LAKE OKEECHOBEE NEAR 00Z AND ACROSS THE SOUTHEAST PORTION
OF SOUTH FLORIDA AROUND 12Z MONDAY. WHILE LIGHTING ACTIVITY HAS
BEEN LIMITED SO FAR...THUNDERSTORMS ARE STILL POSSIBLE WITH THE
FRONTAL PASSAGE TONIGHT THROUGH EARLY MONDAY BEFORE TRANSITIONING
TO SHOWER ACTIVITY LATER ON MONDAY.
SO FAR TEMPERATURE IMPACTS AFTER THE FRONTAL PASSAGE LOOKS TO BE
MOST PRONOUNCED ON TUESDAY NIGHT...WITH LOWER 40S POSSIBLE
NORTHWEST INTERIOR RANGING TO MID 40S NAPLES METRO AREA TO LOWER
50S MIAMI AND FT LAUDERDALE METRO AREAS AND A WARM UP THEREAFTER.
&&
.MARINE...
ROUGH MARINE CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE
EVENING HOURS. GUSTS TO NEAR GALE FORCE ARE POSSIBLE THROUGH THE
EVENING HOURS...BOTH FROM THE GUSTY NATURE OF THE SYNOPTIC FORCED
WINDS AND GUSTY WINDS THAT CAN MIX DOWN FROM RAPIDLY MOVING
SHOWERS ACROSS THE LOCAL WATERS. AS THE FRONT PASSES THROUGH THE
REGION TONIGHT...WINDS ARE EXPECTED TO SLOWLY SUBSIDE FROM 00Z TO
12Z MONDAY. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT FOR ALL
LOCAL GULF AND ATLANTIC WATERS THROUGH 12Z...INCLUDING LAKE
OKEECHOBEE...BUT AS CONDITIONS ARE EXPECTED TO IMPROVE EARLY
MONDAY PORTIONS OF THE LOCAL WATERS MAY BE DROPPED AS CONDITIONS
WARRANT.
&&
.FIRE WEATHER...
AFTER THE FRONTAL PASSAGE ON MONDAY...DRIER AIR IS FORECAST TO
ENTER THE REGION BY TUESDAY AFTERNOON. SO FAR MINIMUM RHS ARE
FORECAST TO BE IN THE UPPER 30S IN THE NORTHWESTERN INTERIOR
PORTIONS OF SOUTH FLORIDA...BUT MAY BE ADJUSTED UP OR DOWN A BIT AS
WE GET CLOSER TO THAT PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 62 73 49 69 / 70 50 20 20
FORT LAUDERDALE 65 74 54 71 / 70 60 20 20
MIAMI 66 74 54 72 / 70 60 20 20
NAPLES 65 72 53 69 / 70 30 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR AMZ610-AMZ630-
AMZ650-AMZ651.
SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR GMZ656-GMZ657.
SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR GMZ656-GMZ657-
GMZ676.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...57/DGHazardous weather outlook, Nov 30, 1:15 PM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 115 PM EST SUN NOV 30 2008 FLZ063-066>075-168-172>174-011100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 115 PM EST SUN NOV 30 2008 ...TORNADO WATCH ALL OF MAINLAND SOUTH FL UNTIL 8 PM EST... ...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. ANY OF THE STORMS COULD BE STRONG TO SEVERE. THE STORMS WILL BE FAST MOVING, MOVING NORTH NORTHEAST AT 40 TO 50 MPH. TORNADOES: ISOLATED TORNADOES ARE POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. A TORNADO WATCH IS IN EFFECT FOR ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT WATERS UNTIL 8 PM EST THIS EVENING. WATERSPOUTS: TORNADIC WATERSPOUTS ARE POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS OF 60 TO 70 MPH THIS AFTERNOON AND EVENING. OUTSIDE OF THUNDERSTORMS IT WILL BE WINDY WITH SUSTAINED WINDS OF NEAR 25 MPH WITH HIGHER GUSTS. HAIL: THE STRONGEST STORMS MAY PRODUCE SMALL HAIL TO AROUND DIME SIZE. WAVES: STRONG WINDS WILL ALLOW GULF STREAM SEAS TO RUN AROUND 8 FEET THIS AFTERNOON INTO TONIGHT. SEAS IN THE GULF WATERS BEYOND 20 NAUTICAL MILES OFFSHORE COLLIER COUNTY WILL BUILD TO 7 TO 8 FEET TONIGHT. RIP CURRENTS: STRONG SOUTHWEST WINDS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS AT THE GULF COAST BEACHES THIS AFTERNOON AND EVENING. SWIMMING IS NOT RECOMMENDED DUE TO THE THREATS POSED BY RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH TO NORTHWEST WINDS OF 15 TO 20 KNOTS WILL KEEP GULF STREAM SEAS IN THE 8 TO 10 FOOT RANGE INTO EARLY WEDNESDAY, THOUGH ROUGH MARINE CONDITIONS ARE EXPECTED ACROSS ALL LOCAL WATERS DUE TO THE CONTINUATION OF STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WINDS OVER 50 MPH, HAIL, OR TORNADOES. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Nov 30, 2:22 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST SUN NOV 30 2008
FLZ063-066-069-070-302015-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
222 PM EST SUN NOV 30 2008
...HEAVY SHOWERS WITH GUSTY WINDS MOVING INTO THE AREA...
AT 219 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF MUSE TO ESTERO TO 19 MILES WEST OF NAPLES...MOVING
NORTHEAST AT 42 MPH.
THESE HEAVY SHOWERS WILL AFFECT...
BONITA SHORES...
VANDERBILT BEACH...
QUAIL CREEK ESTATES...
LA BELLE...
CORKSCREW SWAMP SANCTUARY...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.
LAT...LON 2697 8119 2633 8154 2617 8182 2633 8185
2632 8166 2642 8166 2643 8157 2703 8157
2703 8129 2712 8127 2713 8118 2721 8117
2722 8115
TIME...MOT...LOC 1920Z 227DEG 36KT 2690 8160 2647 8179
2609 8209
DGSpecial weather statement, Nov 30, 3:09 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EST SUN NOV 30 2008
FLZ063-066-069-070-302115-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
309 PM EST SUN NOV 30 2008
...HEAVY SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...
AT 307 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM
10 MILES NORTH OF BRIGHTON SEMINOLE INDIAN TO NAPLES...MOVING
NORTHEAST AT 48 MPH.
THESE STORMS WILL AFFECT...
QUAIL CREEK ESTATES...
GOLDEN GATE...
CORKSCREW SWAMP SANCTUARY...
GOLDEN GATE ESTATES...
BRIGHTON SEMINOLE INDIAN...
AVE MARIA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.
LAT...LON 2720 8092 2714 8087 2704 8093 2705 8097
2693 8110 2682 8104 2682 8100 2682 8096
2610 8145 2604 8179 2632 8185 2632 8166
2642 8166 2643 8157 2673 8157 2704 8135
2704 8128 2713 8126 2713 8117 2722 8116
TIME...MOT...LOC 2009Z 232DEG 42KT 2723 8107 2618 8181
DGSpecial weather statement, Nov 30, 5:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EST SUN NOV 30 2008
FLZ067-302245-
INLAND PALM BEACH COUNTY FL-
521 PM EST SUN NOV 30 2008
...HEAVY SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...
AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM
BELLE GLADE TO 5 MILES SOUTHEAST OF OKEELANTA...MOVING NORTHEAST AT
45 MPH.
THESE SHOWERS WILL AFFECT...
BELLE GLADE...
PAHOKEE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS LINE OF SHOWERS
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
SOUTHERN FLORIDA.
LAT...LON 2639 8075 2669 8076 2669 8074 2670 8073
2676 8075 2678 8072 2675 8071 2676 8070
2679 8070 2696 8047 2696 8043 2696 8030
2672 8030
TIME...MOT...LOC 2220Z 230DEG 39KT 2672 8068 2653 8068
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:59 PM EST | Small Craft Advisory | MFL | 31 hr | |
| Nov 29, 10:09 PM EST | Coastal Flood Statement | MFL | Collier | 21 hr |
| Nov 30, 11:33 AM EST | Marine Weather Statement | MFL | 3 hr | |
| Nov 30, 12:05 PM EST | Wind Advisory | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 3 hr |
| Nov 30, 1:45 PM EST | Special Marine Warning | MFL | 60 min | |
| Nov 30, 2:22 PM EST | Special Weather Statement | MFL | Hendry | 53 min |
| Nov 30, 3:09 PM EST | Special Weather Statement | MFL | Glades, Hendry | 66 min |
| Nov 30, 3:15 PM EST | Special Marine Warning | MFL | 2 hr | |
| Nov 30, 5:38 PM EST | Special Weather Statement | MFL | Broward | 22 min |
| Nov 30, 6:05 PM EST | Special Weather Statement | MFL | Broward | 25 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.